Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 184, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 3, 2000, 6:19 PM CDT for Todd County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 3, 2000, 6:19 PM CDT (23:19 UTC)
- Expired
- Aug 3, 2000, 6:50 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Todd County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:30 PM CDT | Thunderstorm Wind | Trenton, KY | Several trees were blown down, and a few barns were destroyed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:00 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 3, 2:00 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT WED AUG 3 2000 LATEST SURFACE OBSERVATIONAL ANALYSIS SHOWS FRONTAL BOUNDARY STRETCHES FROM COLD SECTOR IN SRN IN TO WARM SECTOR OVER NRN MO. VISIBLE IMAGERY REVEALS WEAK CU FIELD ALONG/AHEAD OF THIS BOUNDARY ACROSS NRN PERIPHERY OF PAH FA...WITH OVERSHOOTING CONVECTIVE TOPS NOTED UPSTREAM IN ASSOCIATION WITH NEXT VORT MAX THAT WL COME INTO PLAY FOR US LATE TONIGHT-FRI. DRIER MID LEVEL AIR ENTRAINING INTO LOWER OH VALLEY WL LIKELY KEEP ANY EVENING POPS ISOLD TO WIDELY SCT. WL WAIT CLOSE TO PRESS TIME FOR FINAL CALL ON NEED FOR EVENING MENTION AND ANY RESULTANT COUNTY-BREAK OUTS. TRENDS OF MESOETA/ETA FOR LAST 2 RUNS HAVE THEM COMING MORE IN LINE WITH STEADY/CONSISTENT AVN...PARTICULARLY ON QPF. HOWEVER...ETA SOLUTIONS CONTINUE TO BE TAD FASTER THAN AVN...AND OUR LATEST FORECAST TRACKS WITH THIS SHIFTING UPPER LEVEL PATTERN FAVORS THE SOMEWHAT SLOWER AVN APPROACH. ALSO...THE NGM NOW APPEARS TO BE COMING INTO LINE WITH THE AVN FROM THE OTHER END OF THE SPECTRUM. THIS LENDS FURTHER SUPPORT TOWARD OUR LEAN ON THE MIDDLE OF THE ROAD AND STEADY AS SHE GOES AVN AS SOLUTION OF CHOICE. MODEL SOUNDINGS REVEAL UNSTABLE AIR MASS OVERNIGHT WITH K INDICES IN U30S...TOTAL TOTALS IN U40S...AND NEGATIVE LIS. GRADUAL DEEPENING IN SATURATION OF COLUMN ALSO NOTED...PARTICULARLY AHEAD OF SOUTHWARD SAGGING FRONTAL BOUNDARY (IE SRN 2/3 FA)...WHERE COLUMNAR DEPTH OF NEAR SATURATION IS ABOUT 2.5 KM. AS VORT MAX COMES INTO PLAY LATE TONIGHT...SCT CONVECTION SOUTH SHOULD PRODUCE EFFICIENT PRECIPITATORS. BUT AREAL COVERAGE STILL LOOKS SCT SO WL MAINTAIN CHC CATEGORY POPS. CHALLENGE IS HOW FAR NORTH TO EXTEND THEM...AND ATTM AM INCLINED TO STICK WITH THE AVN SUGGESTION OF KEEPING FAR NERN PTNS FA DRY...TAPERING TO HIGHEST POPS SW. WITH LEAN ON AVN...AM ALSO INCLINED TO MAINTAIN AT LEAST SMALL FRI POP...MAINLY ONLY SRN MOST PTNS FA WHERE BOUNDARY WL BE LINGERING. AFTERWARDS ANOTHER SYSTEM SKIRTS ACROSS UPPER MS VALLEY OVER THE WEEKEND...AND WHILE AVN TRIES TO PAINT SOME QPF FOR US...FAN POPS DONT RESPOND. WL TAKE NOTE OF SUGGESTION BUT CHOOSE TO WAIT FOR SOME MODEL CONSISTENCY ON THIS FEATURE FOR NOW...THUS RETAINING DRY EXTENDED OUTLOOK AT LEAST ONE MORE DAY. TEMP PERFORMANCE REMAINS IN GENERAL BALLPARK OF GUIDANCE AND WL THEREFORE ACCEPT IN GENERAL. WL FAVOR TAD COOLER FAN NOS 48 HOURS AND BEYOND...AS NGM HAS SHOWN 48 HOUR WARM BIAS THAT HAS NOT PANNED OUT LAST COUPLE DAYS. .PAH...NONE. HUMPHREY
In the hours before
Special weather statement, Aug 3, 3:57 PM CDT, 2 hours 22 minutes before
ILZ075-080-081-084-085-MOZ076-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CDT THU AUG 3 2000 AT 355 PM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS ALONG A PERRYVILLE MISSOURI TO CARBONDALE ILLINOIS TO HERRIN ILLINOIS LINE. THE STORMS WERE DRIFTING SOUTHEAST AT 15 MPH. AT 345 PM...MARBLE SIZED HAIL WAS REPORTED NEAR MAKANDA IN SOUTHEAST JACKSON COUNTY AND NEAR DU QUOIN IN PERRY COUNTY ILLINOIS. 50 MPH WINDS WERE ALSO REPORTED NEAR MAKANDA. THESE STORMS ARE CAPABLE OF LOCALLY HEAVY RAINFALL...WITH TWO INCHES OR MORE POSSIBLE IN AN HOUR. STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS TO 50 MPH.
Special weather statement, Aug 3, 5:00 PM CDT, 1 hour 19 minutes before
ILZ084>094-KYZ001>017-020>022-MOZ076-086-087-100-107>112-114-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 500 PM CDT THU AUG 3 2000 AT 455 PM...PADUCAH RADAR SHOWED SCATTERED STRONG THUNDERSTORMS. ONE STORM IN SOUTHEAST MISSOURI WAS LOCATED IN SOUTHERN BOLLINGER COUNTY...NEAR THE WAYNE AND STODDARD COUNTY LINES AROUND THE ZALMA AND ARAB AREAS. ANOTHER CLUSTER OF STORMS IN SOUTHEAST ILLINOIS WAS NEAR HEROD AND HICKS NEAR THE POPE...SALINE...HARDIN COUNTY INTERSECTION. AND IN WESTERN KENTUCKY...STRONG STORMS WERE NOTED SOUTH OF CALHOUN IN MCLEAN COUNTY...AND NEAR FREDONIA IN CALDWELL COUNTY. THESE STORMS WILL BE CAPABLE OF PRODUCING 1/2 INCH HAIL AND WIND GUSTS TO 50 MPH AS THEY AFFECT THEIR NEARBY COMMUNITIES.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:45 PM CDT | Flash Flood Warning | PAH | Jackson | 2 hr |
| Aug 3, 2:40 PM CDT | Flash Flood Warning | PAH | Perry | 110 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.